MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52915
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Anxiety (2328)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Investigation: the following allegations have been investigated: organ/vena cava perforation.The reported allegations have been investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Catalog number and lot number are unknown, however, the alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.
 
Event or Problem Description
The following information is alleged: the patient received a celect inferior vena cava (ivc) filter on (b)(6) 2015.The patient's ivc filter perforated the ivc and one strut further perforates the duodenum.Hospital and medical records have been requested, but not yet provided.
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2015 via the left femoral vein due to venous thrombosis, gi bleeding, and anticoagulation contraindicated.The patient alleges vena cava perforation and organ perforation.The patient further alleges multiple prongs perforated the inferior vena cava (ivc), one prong perforates the duodenum, anxiety, and worry.(b)(6) 2020, per a report from computed tomography; ¿tilted ivc filters with the legs/distal limbs extending outside of the vena caval wall.Of note one of the distal limbs appears to extend into the third portion of the duodenum.¿.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation: the following allegations have been investigated: organ/vena cava perforation, tilt, anxiety, worry.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported anxiety and worry is directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.No relevant notes on work order.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14411460
Report Number3002808486-2022-00321
Device Sequence Number14092684
Product Code DTK
UDI-Device Identifier10827002529158
UDI-Public(01)10827002529158(17)170206(10)E3181086
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090140
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2017
Device Model NumberG52915
Device Catalogue NumberIGTCFS-65-1-UNI-CELECT
Device Lot NumberE3181086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight68 KG